Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Really struggling

(6 Posts)
Kingfisher61 Wed 06-Jan-16 08:47:47

Hi everyone. I've been suffering from anxiety/health anxiety for 2 months now and I'm really struggling. Been to my GP and he prescribed propranolol which helped initially when I had a brief episode back in February last year, but this time they didn't work so he gave me sertraline. I took one on Monday and one yesterday but I feel so sick and unwell that I just can't continue with them. I can't eat, can't sleep, feel sick edgy and nervous all day long and I just don't know what to do with myself. I've been referred for CBT but there is a 12 week waiting list. Last week I felt I was doing better, but I've gone back downhill again. Got an appointment tomorrow to see the nurse and I know she's going to be cross with me for not persevering with the tablets. She has this attitude that if I'm not willing to help myself then they can't help me. Feeling lost and alone in all this 😔

dangermouseisace Wed 06-Jan-16 14:43:24

hi kingfisher sorry you're having a bad time. It is worthwhile trying to persevere with the side effects of the tablets as they go fairly quickly (days for the worst ones). Sertraline made me edgy and grind my teeth (like I was gurning on MDMA!) to start with but it wore off after about a week. The nurse won't be cross with you if you just can't do it- lots of people try one medication and then find it's not for them and have to try another.

Kingfisher61 Wed 06-Jan-16 16:04:34

Thank you Dangermouse. I'm afraid I just couldn't face taking another tablet this morning. I was up all night dry heaving (as my appetite has completely gone so nothing to vomit up) and that continued for most of today but seems to be wearing off somewhat this evening thank God. I really don't know where I go from here to be honest; I'm thinking of perhaps trying St John's Wort to see if that helps as purportedly it has very few side effects.

AJFsmummy Wed 06-Jan-16 21:58:09

Omg i feel exactly the same.....I actually felt I could of written this thread too.

bluebell34567 Fri 08-Jan-16 09:03:57

Kingfisher, can't you try lower dose of it like 25mg, taking every other day till you get used to it?

Mumelie Fri 08-Jan-16 09:29:01

Hi Kingfisher. I've just stopped setraline after 6 days as I felt just like you. No sleep, intensely anxious, can't eat (or even brush my teeth), my blood felt like liquid ice in my legs, couldn't stop figitting - just horrid. My GP prescribed sleeping tablets and anti sickness tablets - I decided enough was enough and stopped. Hope your feeling a little better? I am but still really anxious - going to look at a different method. Luckily my CBT sessions start next week.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now